I don’t really do this and I’m not sure if this is a stupid question to ask, but I started taking a new birth control pill two weeks ago and my body has been achy lately, especially my boobs. I can barely touch them without them aching and hurting, and I’m not sure if I should be overly concerned about it or not.
Definitely not a stupid question! I remember one time when I switched to a new birth control pill and started experiencing the exact same thing you are. I was kind of freaked out, and also in a decent amount of pain! Achy boobs are uncomfortable, so I can completely understand why you’d be concerned.
But good news: you have nothing to be overly concerned about. It’s totally normal for birth control pills to make breasts feel extra tender and sore, especially when you’ve just started a new pill. When you take birth control pills, your body is adjusting to elevated levels of estrogen. All of this extra estrogen sometimes does weird things to you that you’ve never experienced before. Side effects are normal and expected, especially in the beginning when your body is still getting used to it.
The pill will make your body retain more water, and this water retention is probably making your breasts feel more sore and maybe even look a little bit more swollen. The more estrogen, the more it will happen.
Give your body some time to adjust to this – another few weeks or so. If your breasts feel very sore and uncomfortable after a little while, you might want to consider switching to another pill. I’ve personally found that pills with too much estrogen don’t work well with my body, there are too many side effects. This is different for everyone, so talk to your doctor about it to figure out what’s best for you! But if you’re really in pain, don’t hesitate to go to your gyno.
What’s on your mind? Heather can help! Send her your question at firstname.lastname@example.org